Alert archive / Kentucky / Wind Advisories in 2017
Wind Advisory 10, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 13, 2017, 2:50 AM CST for 21 counties in Kentucky; 10 counties in Indiana. It took effect at Dec 13, 2017, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2017, 2:50 AM CST (08:50 UTC)
- In effect from
- Dec 13, 2017, 11:00 AM CST
- Expired
- Dec 13, 2017, 4:22 PM CST
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
All 31 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Meade County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Trimble County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 11 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WWUS73 KLMK 130850 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 350 AM EST Wed Dec 13 2017 ...Gusty South Winds This Afternoon... .Low pressure passing by to our north will swing a cold front into the region this evening. Strong gusty winds are expected out ahead of the front this afternoon. INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 140000- /O.NEW.KLMK.WI.Y.0010.171213T1700Z-171214T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler- Edmonson-Hart-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, and Providence 350 AM EST Wed Dec 13 2017 /250 AM CST Wed Dec 13 2017/ ...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from noon EST /11 AM CST/ today to 7 PM EST /6 PM CST/ this evening. * TIMING...the strongest wind gusts are expected between 1pm and 5pm EST...noon and 4pm CST. * WINDS...gusts to 40 mph out of the south are anticipated. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles on east west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Secure or bring inside lightweight outdoor objects. && $$ 13
2 follow-up statements
237 WWUS73 KLMK 132033 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 333 PM EST Wed Dec 13 2017 ...Gusty South Winds This Afternoon... .Low pressure passing by to our north will swing a cold front into the region this evening. Strong gusty winds are expected out ahead of the front this afternoon. INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 140000- /O.CON.KLMK.WI.Y.0010.000000T0000Z-171214T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler- Edmonson-Hart-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, and Providence 333 PM EST Wed Dec 13 2017 /233 PM CST Wed Dec 13 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * TIMING...The strongest wind gusts are expected through 700 PM EST. * WINDS...gusts to 40 mph out of the south are anticipated. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles on east west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Secure or bring inside lightweight outdoor objects. && $$
105 WWUS73 KLMK 132222 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 522 PM EST Wed Dec 13 2017 ...WIND ADVISORY IS CANCELLED... INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 132330- /O.CAN.KLMK.WI.Y.0010.000000T0000Z-171214T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler- Edmonson-Hart-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, and Providence 522 PM EST Wed Dec 13 2017 /422 PM CST Wed Dec 13 2017/ ...WIND ADVISORY IS CANCELLED... Southwest winds will still gust between 25 and 35 mph this evening, but are no longer a threat to gust over 40 mph. Therefore, the Wind Advisory is cancelled. $$ BJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 13, 2:12 AM CST, 38 minutes earlier.
Area forecast discussion, Dec 13, 2:12 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
312 AM EST Wed Dec 13 2017
.Short Term...(Today through Thursday)
Issued at 255 AM EST Wed Dec 13 2017
Low pressure advancing from Minneapolis to Fort Wayne today and to
New York City by tomorrow morning will drag a cold front through
southern Indiana and central Kentucky this evening. Winds will pick
up as the compact cyclone moves by this afternoon and early evening.
The main bust potential should come from the possibility of clouds
limiting mixing, but right now it looks like we'll have enough sun
to help wind gusts reach advisory criteria, especially west of
Interstate 65. After talking with surrounding offices, will go ahead
and hoist an advisory for this afternoon. The strongest gusts will
occur between noon and 4pm CST.
The front itself should be dry, other than perhaps a few sprinkles
from around Madison to Carlisle, thanks to high pressure blocking
the Gulf and most of the precipitation staying to our north closer
to the low.
Given the strong SSW winds and low dewpoints, lifted MaxT today
several degrees, and still may not have gone warm enough if we get a
good amount of sunshine.
After a breezy night tonight with lows around 30, weak high pressure
building in will provide us with much lighter winds Thursday with
high temperatures only in the mid 30s to around 40.
&&
.Long Term...(Thursday night through Tuesday)
Issued at 309 AM EST Wed Dec 13 2017
The next upper shortwave trough will cross the Great Lakes on Friday
but precipitation will stay confined to our north. The surface
reflection of this system looks relatively weak so we're not
expecting strong surface winds with this one.
A southeast ridge will pump up over the weekend as troughing digs
into the Plains. The trough will grab a vort max over northern
Mexico and sling it northeastward into the Ohio Valley. Surface high
pressure shifting from the Mississippi Delta to the East Coast will
supply Gulf moisture. Precipitation type may be an issue Saturday
night depending on how quickly the precipitation moves in and how
much cool air is in place. Sunday, at any rate, will be all rain as
temperatures warm to around 50.
The new week looks to start on a somewhat drier note as the weekend
system pulls away, but, of course, there is some model disagreement
on that.
Taking another peek ahead towards Christmas... Large scale troughing
digging into the Plains will pull cold air down into much of the
country for several days beginning around the 20th or 21st. The
exception to the cold will be in the southeast U.S. near a
developing downstream upper ridge from Central America to the
western Atlantic. This would put the Ohio Valley in the battleground
between the two air masses roughly during the 23rd-25th time period.
There have been indications of wave crossings around the 23rd and
24th as well.
The EPS and GFS are in fairly good agreement with this general
scenario. CPC forecasts hint at this as well, though they are not as
aggressive with the invasion of the cold Canadian air. The
individual members of the GEFS keep S IN/C KY mostly on the warm,
rainy side of things, but with such a large mass of cold, dense air
just to our northwest it's not out of the question that the leading
edge of the cold air could push farther east than currently
indicated. Something to watch over the coming days.
&&
.Aviation...(06Z TAF Issuance)
Issued at 1209 AM EST Wed Dec 13 2017
Wind speeds have reduced dramatically tonight from earlier in the
evening with all TAF sites now 7 knots or less. Wind will gradually
shift early this morning from westerly to southwesterly. The main
issue through the day today will be gusty winds as a low pressure
system approaches and the pressure gradient tightens over the area.
Sustained wind speeds will increase through the morning to 15-20
knots by mid day to early afternoon. Wind gusts will peak this
afternoon in the 25-30 knot range. Winds will shift once again after
0Z to westerly as a cold front moves through the area.
Mostly clear to partly cloudy skies will prevail through much of the
day. Cloud cover will increase tonight as the cold front approaches
and moves though.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from noon EST /11 AM CST/ today to 7 PM EST /6 PM
CST/ this evening for INZ076>079-083-084-089>092.
KY...Wind Advisory from noon EST /11 AM CST/ today to 7 PM EST /6 PM
CST/ this evening for KYZ023>034-038-045-053-061>063-
070>072.
&&
Short Term...13
Long Term...13
Aviation...EERHazardous weather outlook, Dec 13, 2:35 AM CST, 15 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 335 AM EST Wed Dec 13 2017 KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-140845- Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-Nicholas- Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green- Taylor-Casey-Lincoln-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 335 AM EST Wed Dec 13 2017 /235 AM CST Wed Dec 13 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Sustained south winds of 15 to 25 mph with gusts to 35 mph will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several systems will move through the area during the period. Right now the most significant one will arrive over the weekend, with a light wintry mix possible Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 140845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler-Edmonson- Hart-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, and Providence 335 AM EST Wed Dec 13 2017 /235 AM CST Wed Dec 13 2017/ ...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Sustained south winds of 15 to 25 mph with gusts to 40 mph will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several systems will move through the area during the period. Right now the most significant one will arrive over the weekend, with a light wintry mix possible Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 13
Nearby
Wind Advisories in Kentucky, 2017Wind Advisories in Indiana, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.